MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 0020006800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A ptt specimen was initially analyzed at 5:56 am on acl analyzer with serial number (b)(6), producing a result of 102.1 seconds.Later in the day, at approximately 3:00 pm, the same specimen was reanalyzed on a different analyzer (sn: (b)(6)) and yielded a result of 23.5 seconds.This discrepancy was brought to attention following a physician inquiry regarding the unexpectedly prolonged initial result.To further investigate, a subsequent specimen was collected from the same patient and tested at 3:30 pm, resulting in values of 23.9 and 24.3 seconds, consistent with the repeat result and within the expected range.All quality control (qc) data including normal qc (lot: n1046514) and abnormal qc (lot: n0945748) was within acceptable limits both before and after the incident.The ptt synthasil reagent lot in use was n0542241.There was no impact on patient care, as the erroneous result was identified and corrected before any clinical action was taken.It was also noted that the customer site had not received preventive maintenance (pm) service since june 2023.The customer was advised that their account is billable and that a purchase order (po) will be required to schedule service for analyzer verification.
 
Additional Manufacturer Narrative
Sample result and qc statistic printout were provided, in addition to an instrument backup for review.Complaint investigation found that the quality control results were within range both before and after the potentially erroneous result.A review of the submitted instrument backup for acl top 300 cts sn (b)(6) sw 5.3.0 p 16.8.00, dated (b)(6) 2025, was performed.Hemosil normal control assayed qc showed recoveries of 27.9, 27.6 and 27.9 seconds were within package insert acceptance range on the day of the suspected erroneous result.Review of the instrument backup and submitted qc statistics report for hemosil high abnormal control assayed qc showed recoveries of 52.6, 53.0 and 52.2 seconds were within package insert acceptance range on the day of the suspected erroneous result.Review of the general log shows no instrument errors or warnings prior to sample run at 05:56:50.Review of the instrument backup and submitted sample result detailed reports identified all samples in question.A trace file analysis was performed on the submitted instrument backup.Analysis concluded that the sample probe detected fluid at approximately the same height for the first aptt-ss sample aspiration as it did for the subsequent pt-rp sample aspiration.This finding suggests it is highly likely there was a mis-aspiration of the sample.Review of the service history for acl top 300 cts sn (b)(6) was performed and confirmed that the last pm on this analyzer was on 6/19/2023.Per the acl top family operator's manual, chapter 13 - system preventive maintenance is to be performed by authorized service personnel every 6 months.On 7/14/2025, a pm was completed by the field service engineer and the red led was replaced.The instrument was verified and operational at completion of this part replacement.There was no patient impact, no remedial action is required.This information has been forwarded to the werfen risk assessment process and will be monitored through trending analysis.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730-2443
MDR Report Key22731164
Report Number1217183-2025-00038
Device Sequence Number8884684
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)240601(17)260531(10)N0542241
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue Number0020006800
Device Lot NumberN0542241
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Initial Report FDA Received Date08/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown